Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 76, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jul 11, 2021, 12:15 PM CDT for Comanche County, Cotton County, Oklahoma. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 12:15 PM CDT (17:15 UTC)
- Expired
- Jul 12, 2021, 10:25 PM CDT
- In force
- 34 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Comanche County, OK, Cotton County, OK
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Cache Creek near Walters (WLTO2).
- Action stage
- 15 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
385
WGUS84 KOUN 111715
FLSOUN
Flood Advisory
National Weather Service Norman OK
1215 PM CDT Sun Jul 11 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC031-033-120515-
/O.NEW.KOUN.FL.Y.0076.210711T1715Z-210712T1200Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1215 PM CDT Sun Jul 11 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the East Cache Creek near Walters.
* From this afternoon to tomorrow morning.
* At 11:30 AM CDT Sunday the stage was 14.3 feet.
* Action stage is 15.0 feet. The East Cache Creek is expected to
crest at 15.6 feet around 7 pm Sunday.
* Flood stage is 21.0 feet.
* Impact...At 16.0 feet, Some inundation of bottomlands may occur
along and near the creek in southern Comanche County and Cotton
County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
SIX4 follow-up statements
786
WGUS84 KOUN 111846
FLSOUN
Flood Advisory
National Weather Service Norman OK
146 PM CDT Sun Jul 11 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC031-033-120700-
/O.CON.KOUN.FL.Y.0076.000000T0000Z-210712T1200Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
146 PM CDT Sun Jul 11 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the East Cache Creek near Walters.
* Until tomorrow morning.
* At 12:30 PM CDT Sunday the stage was 15.2 feet.
* Action stage is 15.0 feet. The East Cache Creek will crest around
15.6 feet this evening.
* Flood stage is 21.0 feet.
* Impact...At 16.0 feet, Some inundation of bottomlands may occur
along and near the creek in southern Comanche County and Cotton
County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
SIX438
WGUS84 KOUN 111907
FLSOUN
Flood Advisory
National Weather Service Norman OK
207 PM CDT Sun Jul 11 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC031-033-120715-
/O.EXT.KOUN.FL.Y.0076.000000T0000Z-210712T1800Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CDT Sun Jul 11 2021
...The Flood Advisory is now in effect until early tomorrow
afternoon...
The Flood Advisory continues for
the East Cache Creek near Walters.
* Until early tomorrow afternoon.
* At 1:30 PM CDT Sunday the stage was 16.1 feet.
* Action stage is 15.0 feet. The East Cache Creek is expected to
crest around 17.6 feet this evening.
* Flood stage is 21.0 feet.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur
along and near the creek in southern Comanche County and Cotton
County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
30020
WGUS84 KOUN 120117
FLSOUN
Flood Advisory
National Weather Service Norman OK
817 PM CDT Sun Jul 11 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC031-033-121330-
/O.EXT.KOUN.FL.Y.0076.000000T0000Z-210713T0600Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM CDT Sun Jul 11 2021
...The Flood Advisory is now in effect until early Tuesday morning...
The Flood Advisory continues for
the East Cache Creek near Walters.
* Until early Tuesday morning.
* At 7:30 PM CDT Sunday the stage was 19.0 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur
along and near the creek in southern Comanche County and Cotton
County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
03663
WGUS84 KOUN 130325
FLSOUN
Flood Advisory
National Weather Service Norman OK
1025 PM CDT Mon Jul 12 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
OKC031-033-130430-
/O.CAN.KOUN.FL.Y.0076.000000T0000Z-210713T0325Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 PM CDT Mon Jul 12 2021
...The Flood Advisory for the East Cache Creek near Walters has been
cancelled...
The Flood Advisory is cancelled for
the East Cache Creek near Walters.
* At 9:30 PM CDT Monday the stage was 10.5 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of
13.6 feet just after midnight tonight.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
ZwinkWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 11, 12:05 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 11, 12:05 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 1205 PM CDT Sun Jul 11 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 350 AM CDT Sun Jul 11 2021 The storms over the southern part of our CWA will move south out of the area this morning. But the surface front is lagging behind. The front will likely stall just south of our area today, but close enough where there still could be some isolated showers or storms in the south. Another shortwave looks to move south in the west side of the larger-scale mid-level trough and the models develop some precipitation with that across Missouri into eastern Kansas and northeastern Oklahoma. While the higher chances of precipitation with this shortwave look to be northeast of our forecast area, have kept an area of low POPs near the eastern border. Temperatures will be cooler and dewpoints will be lower today across most of the area behind the cold front. && .LONG TERM... (Monday through Saturday) Issued at 350 AM CDT Sun Jul 11 2021 The large-scale mid-level trough now looks slower to move northeast than it had previously. And with this, we keep at least some low chances of POPs Monday and Tuesday with shortwaves dropping south over the Plains behind the larger-scale trough, although it does not appear that precipitation will be too widespread. By the time the mid-level trough moves east, another developing trough moves east toward the Central and Southern Plains with some storm chances associated with that beginning Wednesday or Wednesday night. Although there is some consistency of this trough approaching, models differ on the amplitude and the timing which will affect the POPs later this week. && .AVIATION... (18Z TAFS) Issued at 1201 PM CDT Sun Jul 11 2021 Cloud cover rotating around upper low to our northeast will provide some ceilings across areas from PNC/SWO south into the OKC area this afternoon. However, they will still remain VFR. These clouds are expected to dissipate around 00Z. Gusty north winds, mainly below 20kts, will also diminish around this time and remain light overnight into Monday morning with some gradual shift to the east and southeast. && .UPPER AIR... Issued at 640 PM CDT Sat Jul 10 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 64 87 69 / 10 0 0 10 Hobart OK 89 65 90 69 / 10 0 10 10 Wichita Falls TX 92 68 92 72 / 10 10 10 10 Gage OK 87 63 91 69 / 10 0 0 10 Ponca City OK 81 62 86 66 / 20 10 0 10 Durant OK 91 67 91 71 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....26 AVIATION...30
Hazardous weather outlook, Jul 11, 8:15 AM CDT, 4 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 815 AM CDT Sun Jul 11 2021 OKZ004>048-050>052-TXZ083>090-121315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 815 AM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated thunderstorms will be possible across north central Oklahoma this afternoon, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Low chances of thunderstorms continue each day, but storms will not be widespread and severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 18 min |
| Jul 10, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 52 min |
| Jul 10, 7:47 PM CDT | Special Weather Statement | OUN | Kingfisher | 28 min |
| Jul 10, 7:52 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne | 3 hr |
| Jul 10, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Lincoln, Logan, Oklahoma, Payne | 47 min |
| Jul 10, 8:02 PM CDT | Special Weather Statement | OUN | Blaine | 43 min |
| Jul 10, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 61 min |
| Jul 10, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Pottawatomie | 50 min |
| Jul 10, 8:27 PM CDT | Special Weather Statement | OUN | Beckham | 48 min |
| Jul 10, 8:36 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma | 3 hr |
| Jul 10, 8:49 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 101 min |
| Jul 10, 8:53 PM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jul 10, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Grady, Washita | 61 min |
| Jul 10, 9:02 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Jul 10, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 49 min |
| Jul 10, 9:20 PM CDT | Special Weather Statement | OUN | Okfuskee | 40 min |
| Jul 10, 9:31 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma, Pottawatomie, Seminole | 3 hr |
| Jul 10, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Cleveland, Grady, McClain | 25 min |
| Jul 10, 9:43 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 3 hr |
| Jul 10, 9:43 PM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Jul 10, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady, Kiowa, Washita | 45 min |
| Jul 10, 10:02 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 43 min |
| Jul 10, 10:19 PM CDT | Areal Flood Advisory | OUN | Seminole | 3 hr |
| Jul 10, 10:23 PM CDT | Areal Flood Advisory | OUN | Caddo, Grady | 3 hr |
| Jul 10, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa, Washita | 38 min |
| Jul 10, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 51 min |
| Jul 10, 10:45 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| Jul 10, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady | 42 min |
| Jul 10, 10:54 PM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Jul 10, 11:11 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 3 hr |
| Jul 10, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa, Stephens | 63 min |
| Jul 10, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc | 60 min |
| Jul 10, 11:31 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jul 10, 11:35 PM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| Jul 10, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 52 min |
| Jul 10, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 46 min |
| Jul 10, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 46 min |
| Jul 11, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal | 58 min |
| Jul 11, 12:23 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Jul 11, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Jefferson, Love, Marshall and 1 more | 67 min |
| Jul 11, 12:32 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Jul 11, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 47 min |
| Jul 11, 12:46 AM CDT | Special Weather Statement | OUN | Jackson, Tillman | 44 min |
| Jul 11, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 42 min |
| Jul 11, 12:54 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 3 hr |
| Jul 11, 1:05 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Johnston, Pontotoc | 3 hr |
| Jul 11, 1:24 AM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Jul 11, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Jul 11, 1:33 AM CDT | Special Weather Statement | OUN | Bryan | 42 min |
| Jul 11, 1:36 AM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Tillman | 3 hr |
| Jul 11, 2:23 AM CDT | Areal Flood Warning | OUN | Comanche | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.